Dr. Arbind K Lal, Department of Mathematics and Statistics, IIT Kanpur


Personal Profile

Educational Qualification

Teaching Experience

Professional Experience

Research Guidance


Professional Activity

Conferences & Seminars


Books & Paper Published

  • Algebraic connectivity of connected graphs with fixed number of pendant vertices, Graphs and Combinatorics, 27 (2011), no, 2, 215-229 (with K L Patra, B K Sahoo).
  • Breaking the Symmetries of the Book Graph and the Generalized Petersen Graph, SIAM Jour. of Discrete Maths, 23 (2009), no. 3, 1200-1216(with Bikash Bhattacharjya).
  • The Distance Matrix of a Bidirected Tree, ELA, vol. 18, 233-245 (with R. B. Bapat, S. Pati).
  • Graph Structure via its Laplacian Matrix, The Mathematics Student, vol. 76, 1-4 (2007), 199-212 (with S Pati & K L Patra).
  • On Generalized Hamming Weights and the Covering Radius of Linear Codes, LNCS, vol. 4851/2007, 347- 356 (with H Janwa).
  • On the Magic Space of Locally Finite Graphs, Ars Combinatorica (with Bikash Bhattacharjya).
  • A Zero-Knowledge Undeniable Signature Scheme in Non-Abelian Group Setting, vol.6, no. 3, 2008, 265-269 (with Tony Thomas).
  • The Effect on the Algebraic Connectivity of a Tree by Grafting and Collapsing of Edges, LAA, 428 (2008), no. 4, 855--864 (with K L Patra).
  • Spectrum of Weakly Quasi-Threshold Graphs, Graphs Combinatorics, 24(2008), No. 4, 273 - 290 (with R B Bapat and S Pati).
  • On Trees with Laplacian Eigenvalue One, Linear Multilinear Algebra, 56 (2008), no. 6, 597--610 (with S Barik and S Pati).
  • Maximizing Laplacian Spectral Radius over Trees with Fixed Diameter, Linear Multilinear Algebra, 55 (2007), no. 5, 457--461 (with K L Patra).
  • A q-analogue of the Distance Matrix of a Tree, Linear Algebra and its Applications, 416, 2-3 , 2006, 799-814 (with R. B. Bapat and S. Pati).
  • On Linear Codes over Z_{2^s} , Designs, Codes and Cryptography ,36, 3(2005), 227-244 (with M K Gupta and M C Bhandari).
  • Triangles with Given Distances of Vertices from a Centre, Int. J. Math. Educ. Sci. Technol.,33, no. 4(2002), 615-620 (with A K Maloo and Arindama Singh).
  • On Tanner Codes: Minimum Distance and Decoding, J. AAECC, 13, no. 5(2002), 335-347 (with H Janwa).
  • A Comparison of Minimum Distance Bounds for Tanner Codes, Proc. 39 Allerton Conf. on Communication, Control, and Computing, 1294 - 1296, Dec. 2001 (with H Janwa).
  • Lower Bounds for Group Covering Designs, 13th Int. Symp, AAECC-13, Honolulu, Hawaii, USA, Nov. 1999, LNCS 1719, 334-345 (with K. K. P. Chanduka and M C Bhandari).
  • On Z_4-Simplex Codes and Their Gray Images, 13th Int. Symp, AAECC-13, Honolulu, Hawaii,USA, Nov. 1999, LNCS 1719, 170-180 (with M K Gupta and M C Bhandari).
  • Some Results on NQR Codes, DCC, 16(1999), 5-9 (with M K Gupta and M C Bhandari).
  • On Lower Bounds of Covering Codes, DCC, 15(1998), 237-243 (with K K P Chanduka and M C Bhandari).
  • Inequalities for the q-permanent II, LAA, 274 (1998), 1-16.
  • On Exceptions of Integral Quadratic Forms, Proc. Int. Conf. on Disc. Math. and N. Th. (Tiruchirapalli, 1996), Contemporary Mathematics, 210(1998), 151-170 (with B Ramakrishnan).
  • Modular Forms which behave like Theta Series, Math. Comp., 66, no. 219(1997), 1169-1183 (with B Ramakrishnan and K Chakravorty).
  • Some Games related to Permutation Groups and their type B-analogue, Ars Comb., 45(1997), 276-286.
  • On the Generalized Hamming Weights of Cyclic Codes, IEEE Tran on Inform Th, 43, no.1(1997), 299-308 (with H Janwa).
  • Inequalities for the q-permanent, 2nd Conf. Int. Lin. Alg. Soc. (Lisbon, 1992), LAA, vol. 197-198(1994), 397-409 (with R B Bapat).
  • Path Positivity and Infinte Coxeter Groups, LAA, 196(1994), 19-35 (with R B Bapat).
  • Zero-Sum Two-Person Semi-Markov Games, Journal of Ap Prob., 29(1992), 56-72 (with S Sinha).
  • On Path-Positive Graphs, LAA, 149(1991), 125-149 (with R B Bapat).